Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2014, 8:23 AM CDT for Holt County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 8:23 AM CDT (13:23 UTC)
- Expired
- Jun 16, 2014, 9:15 AM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:30 AM CDT | HAIL 1.25 | 14 Sw Ewing, NE | HAIL FROM NICKEL AND QUARTER SIZED - TO THE SIZE OF A HALF DOLLAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 7:12 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS53 KLBF 161323
SVRLBF
NEC089-161415-
/O.NEW.KLBF.SV.W.0108.140616T1323Z-140616T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 AM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 915 AM CDT
* AT 819 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHEAST OF CHAMBERS...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
EWING...PAGE AND KNIEVELS CORNER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 318 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4209 9840 4209 9868 4211 9868 4255 9839
4251 9829 4209 9830
TIME...MOT...LOC 1323Z 212DEG 32KT 4213 9851
HAIL...1.50IN
WIND...<50MPH
$$
ROBERG2 follow-up statements
672
WWUS53 KLBF 161335
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 AM CDT MON JUN 16 2014
NEC089-161415-
/O.CON.KLBF.SV.W.0108.000000T0000Z-140616T1415Z/
HOLT NE-
835 AM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOLT COUNTY UNTIL 915 AM CDT...
AT 833 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF EWING...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
EWING AND PAGE.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 318 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4209 9840 4211 9855 4226 9858 4255 9839
4251 9829 4209 9830
TIME...MOT...LOC 1335Z 212DEG 32KT 4220 9843
HAIL...1.25IN
WIND...<50MPH
$$
ROBERG446
WWUS53 KLBF 161348
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 AM CDT MON JUN 16 2014
NEC089-161358-
/O.CAN.KLBF.SV.W.0108.000000T0000Z-140616T1415Z/
HOLT NE-
848 AM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN WILL STILL OCCUR WITH THIS STORM.
LAT...LON 4209 9840 4211 9855 4226 9858 4255 9839
4251 9829 4209 9830
TIME...MOT...LOC 1348Z 212DEG 32KT 4230 9835
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:38 AM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 3:38 AM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 AM CDT MON JUN 16 2014 .SYNOPSIS... ISSUED AT 338 AM CDT MON JUN 16 2014 SURFACE LOW PRESSURE ALONG THE FRONT RANGE CONTINUES TO DRAW RAPID MOISTURE RETURN INTO WRN NEBR. DEWPOINTS ALREADY NEAR 60 AT MCK AND LXN. BECAUSE OF MOISTURE RETURN...STRATUS ALREADY LIFTING NORTH INTO SWRN NEBR. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 338 AM CDT MON JUN 16 2014 SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING IN WEST CENTRAL NEBRASKA ARE FAVORABLE FOR INCREASING IN COVERAGE AND INTENSITY ACROSS THE CENTRAL AND NORTHEAST FA PRIOR TO 12Z. DEVELOPMENT TIED TO AREAS ON THE NOSE OF THE ADVANCING H7 WARM FRONT AS WELL AS THE ESTABLISHED LLVL H85 JET IN THE CENTRAL HIGH PLAINS. AN ELEVATED MIXED LAYER ACROSS COLORADO WILL ALSO ADVANCE INTO WRN NEBR. DUE TO STRONG 0-6KM SHEAR UP TO 55 KTS AND INCREASING 0-3KM MUCAPES 1500 TO 2000 J/KG...ISOLATED SUPERCELLS WITH LARGE HAIL IS INCREASINGLY LIKELY FOR AREAS EAST OF NORTH PLATTE THROUGH VALENTINE INTO THIS MORNING. THE EXPECTED THUNDERSTORMS SHOULD PUSH NORTHEAST AND REMAIN CONFINED TO THE FAR NORTHEASTERN COUNTIES INTO THIS AFTERNOON WITH A CONTINUED THREAT FOR ISOLATED STRONG TO SEVERE STORMS. STRONG WAA WILL EFFECTIVELY CAP THE REMAINDER OF THE AREA AS TEMPERATURES RISE INTO THE UPPER 80S TO MID 90S. THERE WILL BE EXPANSIVE STRATUS THIS MORNING ACROSS THE FA...WITH CLEAR BEGINNING IN THE SWRN AREAS AND WORKING INTO NORTHEASTERN AREAS THIS AFTERNOON. STILL A SLIGHT CHANCE FOR THUNDERSTORMS IN THE NORTHEAST THIS EVENING AS A FEW STORMS IN SERN SD MAY WORK INTO THAT AREA. SKIES TONIGHT WILL BECOME MOSTLY CLEAR...EXCEPT ACROSS NORTHERN NEBRASKA WHERE STRATUS MAY DEVELOP WITH THE SURFACE FRONT POISED JUST NORTH OF HWY 2. LOWS MID 50S WEST TO THE UPPER 50S AND LOWER 60S EAST. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 338 AM CDT MON JUN 16 2014 MORE LIKE SUMMER TIME TEMPS CONTINUE WITH UPPER 80S TO LOWER 90S ACROSS THE REGION ON TUES. SOUTHWEST FLOW ALOFT WITH RIDGE AXIS OVER THE CENTRAL PLAINS. TROUGH DIGGING TOWARDS THE CENTRAL ROCKIES. SHOULD BE INBETWEEN DISTURBANCES...ALTHOUGH A STALLED FRONT SHOULD STRETCH ACROSS S DAKOTA WHICH HAS THE POTENTIAL TO DIP ACROSS THE BORDER AND WILL NEED TO BE MONITORED AS IT MEANDERS. THERE IS A SFC TROUGH ALONG THE FRONT RANGE...HOWEVER LIMITED MOISTURE SHOULD KEEP ACTIVITY DOWN. WEDNESDAY A STRONG COLD FRONT WILL PUSH ACROSS THE AREA. TIMING IS EARLIER IN THE DAY...AND HIGHS ONLY TOP OUT IN THE 70S ACROSS NW NEB AND 80S ELSEWHERE...ALTHOUGH MAYBE A 90 READING IN THE SE ZONES. SOUTHERLY WINDS AHEAD OF THE FRONT DRAW SOME MOISTURE NORTHWARD...ALTHOUGH CAP SHOULD HOLD FOR MOST OF THE DAY. PEAK HEAT SHOULD BE ENOUGH TO BREAK THE CAP...AND CAUSE STORMS TO FIRE ALONG AND AHEAD OF THE FRONT...SOMEWHERE OVER CENTRAL NEB. MEANWHILE COLD POOL ALOFT WILL SPREAD ACROSS THE ROCKIES CREATING SOME STEEP LAPSE RATE...AND WILL INCLUDE A CHANCE FOR STORMS ACROSS NW NEB. THIS IS EXPECTED TO SPREAD ACROSS THE STATE OVERNIGHT. STILL HAVING SOME MODEL DIFFERENCES AS THE CLOSED LOWS LIFTS ACROSS THE CENTRAL/NORTHERN ROCKIES. THIS RESULTED IN LOWER CONFIDENCE ON THE POST FRONTAL ACTIVITY...WHICH MAY END UP STAYING MORE TO THE NORTH AND WEST. BY THURSDAY AND INTO THE WEEKEND THE CLOSED UPPER LEVEL LOW WILL DRIFT ACROSS THE DAKOTAS OR SRN CANADA...DEPENDING ON WHICH MODEL YOU LOOK AT. THE EC IS QUICK TO MOVE THE LOW EAST...WHICH BEING CLOSED SEEMS TO FAST. COOLER BEHIND THE COLD FRONT FOR THURSDAY...THEN TEMPS EXPECTED TO SLOWLY REBOUND. RAIN CHANCES ARE LIMITED...HOWEVER A DISTURBANCE WILL LIKELY ROTATE AROUND THE LOW TO THE NORTH OVER THE WEEKEND...AND COULD RESULT IN STORMS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1121 PM CDT SUN JUN 15 2014 THE EVENING MODELS SHOW RICH MOISTURE ACROSS OKLAHOMA LIFTING NORTH TONIGHT TO ALONG AND EAST OF HIGHWAY 61 BY MORNING. THIS SHOULD PRODUCE A PERIOD OF MVFR CIGS 10Z-16Z. AN AREA SCATTERED TSTMS IS EXPECTED TO DEVELOP 08Z-14Z ALONG AND EAST OF A LINE FROM KIML-KVTN. THE TSTMS WILL DEVELOP SOUTH AOA 08Z...LIFT RAPIDLY NORTH AND EXIT THE FCST AREA BY 14Z- 15Z. ISOLD TSTMS ARE POSSIBLE IN THE LATE AFTERNOON AND EVENING ALONG AND NORTH OF HIGHWAY 20. OTHERWISE VFR WILL PREVAIL. && .HYDROLOGY... ISSUED AT 338 AM CDT MON JUN 16 2014 THE SOUTH PLATTE AND PLATTE RIVER BASINS CONTINUE TO BE IMPACTED BY RAPID SNOW MELT OFF THE ROCKY MOUNTAIN WEST...THUS RIVER LEVELS WILL REMAIN ELEVATED THROUGH EARLY THIS WEEK. HOWEVER THE RIVER LEVEL ON BOTH THE SOUTH PLATTE...AND PLATTE RIVER CONTINUE TO SLOWLY FALL. WITH THE RIVER REMAINING ABOVE ACTION STAGE AT BOTH ROSCOE AND BRADY...WILL CONTINUE THE ISSUANCE OF A RIVER STATEMENT FOR THESE LOCATIONS. MINOR FLOODING ALONG THE SOUTH PLATTE RIVER IN AND NEAR NORTH PLATTE WILL CONTINUE IN LOW LYING AREAS AND ESPECIALLY AT THE IRON EAGLE GOLF COURSE INTO TUESDAY...THUS THE FLOOD ADVISORY CONTINUES. CONVECTIVE RAINFALL IS POSSIBLE BY THE MIDDLE OF THE WEEK. WHILE NOT CURRENTLY EXPECTED...IF STORMS WERE TO TRAIN OVER THE SAME AREA DROPPING HEAVY RAINFALL...ADDITIONAL SHORT TERM RISES WOULD BE POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...MASEK AVIATION...CDC HYDROLOGY...ROBERG
Hazardous weather outlook, Jun 16, 5:21 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 AM CDT MON JUN 16 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-171030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 521 AM CDT MON JUN 16 2014 /421 AM MDT MON JUN 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTH CENTRAL NEBRASKA TODAY...GENERALLY NEAR AND EAST OF HIGHWAY 281. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORM CHANCES ARE IN PLACE WEDNESDAY INTO THURSDAY...AND AGAIN SATURDAY AND SUNDAY. THE SEVERE THREAT WILL BE DETERMINED CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...MAINLY EAST OF HIGHWAY 281. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Jun 16, 7:19 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HAIL 6 W BURWELL 41.78N 99.25W
06/16/2014 M1.75 INCH LOUP NE PUBLIC
HAIL FROM QUARTER TO FIFTY CENT TO GOLFBALL SIZE.
REPORTED AS JAGGED HAIL.
&&
CARMELLocal storm report, Jun 16, 7:24 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL 4 E BURWELL 41.78N 99.06W
06/16/2014 M1.25 INCH GARFIELD NE TRAINED SPOTTER
3/4 TO 1 1/4 INCH HAIL REPORTED.
&&
CARMELLocal storm report, Jun 16, 7:31 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL 5 NE BURWELL 41.83N 99.07W
06/16/2014 M1.00 INCH GARFIELD NE PUBLIC
QUARTER SIZE HAIL REPORTED ALONG WITH VERY HEAVY RAIN.
&&
CARMELLocal storm report, Jun 16, 7:34 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL 10 N BURWELL 41.92N 99.13W
06/16/2014 M1.00 INCH GARFIELD NE PUBLIC
BRIEF HEAVY RAIN
&&
CARMELLocal storm report, Jun 16, 7:57 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 AM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HAIL 8 SW AMELIA 42.15N 99.07W
06/16/2014 M1.00 INCH HOLT NE PUBLIC
NICKEL TO QUARTER SIZE HAIL...ALONG WITH POURING RAIN.
&&
CARMELSpecial weather statement, Jun 16, 8:01 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 801 AM CDT MON JUN 16 2014 NEZ010-029-161345- HOLT NE-WHEELER NE- 801 AM CDT MON JUN 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND SOUTHEASTERN HOLT COUNTIES UNTIL 845 AM CDT... AT 755 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BARTLETT...OR 31 MILES EAST OF BURWELL... MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EWING... FOUR CORNERS... CUMMINSVILLE... GOOSE LAKE STATE WILDLIFE MANAGEMENT AREA... KNIEVELS CORNER... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:11 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup | 64 min |
| Jun 16, 5:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 43 min |
| Jun 16, 5:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 48 min |
| Jun 16, 6:15 PM CDT | Tornado Warning | LBF | Custer, Garfield, Loup | 30 min |
| Jun 16, 6:41 PM CDT | Tornado Warning | LBF | Custer, Garfield, Loup | 34 min |
| Jun 16, 6:46 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.